Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Diagnosed with hyperthyroid, have weight gain, enervation and symptoms of hypothyroid. Does it mean I will continue putting on?

I was just diagnosed with hyperthyroidism today by an endocrinologist . I have gained about 50 pounds over the last few years and have recently suffered a loss of energy. I am also hot most of the time. I don t have the normal symptoms; in fact, I was certain I was hypothryoid. However, the tests clearly show hyper. I am concerned that since I have already been gaining weight , when my thyroid slows down, I will gain even more! I used to weigh 125; now I am 175. It has happened over 10-15 years, and I am 52 and in menapause, but I m tired of being fat!
Asked On : Mon, 21 May 2012
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Oncologist, Surgical 's  Response
It does seem a bit strange that you are gaining weight despite being hyperthyroid. The first thing you should do is to get your thyroid function tests done from an independent lab, as more often than not the reports vary from one lab to the other. You should get the tests done in a fasting state (atleast 8 hrs of fasting).
Your hot flushes and loss of energy can even be explained because of your menopause. You should even look for an alternate cause of your weight gain (diabetes, obesity), as it is almost unheard of to gain weight along with symptomatic hyperthyroidism.
I can see that your are very concerned about the situation but you need to be strong in order to overcome it. Hope you get well soon.
Answered: Tue, 22 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor